Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 153, NWS St. Louis, MO

June 10, 2003Cole County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2003, 3:32 PM CDT for Cole County, Osage County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 3:32 PM CDT (20:32 UTC)
Expired
Jun 10, 2003, 4:15 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Cole County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
13.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WUUS53 KLSX 102032
SVRLSX
MOC051-151-102115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COLE COUNTY IN CENTRAL MISSOURI
  SOUTHERN OSAGE COUNTY IN CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HICKORY HILL...MOVING EAST
  AT 55 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING
  HAIL.

* LOCATIONS IMPACTED INCLUDE...
  ST. THOMAS
  BRAZITO
  WESTPHALIA
  FREEBURG
  RICH FOUNTAIN
  LINN

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3855 9166 3832 9166 3830 9219 3834 9240
          3841 9241 3846 9227

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 10, 2:00 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003

ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT.  SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.

OTHERWISE A WET FCST ON TAP FOR OUR CWA.  TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH.  CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT.  THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO.  THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.

.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 5:40 AM CDT, 9 hours 52 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT.  A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING.  A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.  THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.  A FEW OF
THESE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT.  A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT.  IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

In the hours before

Special weather statement, Jun 10, 10:33 AM CDT, 4 hours 59 minutes before
ILC001-009-013-061-083-117-149-MOC113-139-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 959 PM CDT WED MAY 14 2003

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
CENTRAL...EAST CENTRAL MISSOURI AS WELL AS PORTIONS OF SOUTHWEST
ILLINOIS...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS THIS AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.  THIS
AFFECTS THE FOLLOWING COUNTIES...

IN
MISSOURI...MONITEAU...COLE...OSAGE...GASCONADE...FRANKLIN...CRAWFORD.
..WASHINGTON...JEFFERSON...STE. GENEVIEVE...ST.
FRANCOIS...IRON...REYNOLDS AND MADISON.

IN ILLINOIS...MONROE...ST. CLAIR...WASHINGTON AND RANDOLPH.

BPP
Special weather statement, Jun 10, 10:36 AM CDT, 4 hours 56 minutes before
ILC001-009-013-061-083-117-149-MOC113-139-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 PM CDT TUE JUNE 10 2003

...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A PORTION OF
CENTRAL...EAST CENTRAL MISSOURI AS WELL AS PORTIONS OF SOUTHWEST
ILLINOIS...

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS THIS AREA.
THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.  THIS
AFFECTS THE FOLLOWING COUNTIES...

IN
MISSOURI...MONITEAU...COLE...OSAGE...GASCONADE...FRANKLIN...CRAWFORD.
..WASHINGTON...JEFFERSON...STE. GENEVIEVE...ST.
FRANCOIS...IRON...REYNOLDS AND MADISON.

IN ILLINOIS...MONROE...ST. CLAIR...WASHINGTON AND RANDOLPH.

BPP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:12 AM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau, Osage48 min
Jun 10, 3:52 PM CDTSevere Thunderstorm WarningLSXCallaway38 min
Jun 10, 4:13 PM CDTSevere Thunderstorm WarningLSXGasconade47 min
Jun 10, 4:17 PM CDTSevere Thunderstorm WarningLSXMontgomery, Osage43 min
Jun 10, 4:31 PM CDTSevere Thunderstorm WarningLSXCrawford44 min
Jun 10, 4:37 PM CDTSevere Thunderstorm WarningLSXWarren38 min
Jun 10, 4:37 PM CDTTornado WarningLSXCrawford38 min
Jun 10, 4:58 PM CDTSevere Thunderstorm WarningLSXWashington62 min
Jun 10, 5:01 PM CDTSevere Thunderstorm WarningLSXSaint Charles44 min
Jun 10, 5:12 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois48 min
Jun 10, 5:27 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis48 min
Jun 10, 5:48 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve42 min
Jun 10, 6:27 PM CDTFlash Flood WarningLSXFranklin, Saint Charles, Saint Louis, Warren, City of Saint Louis4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.